MAUDE Adverse Event Report: BIOMET 3I 3I T3® SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 6MM(D) X 5MM(L); DENTAL IMPLANT

BIOMET 3I 3I T3® SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 6MM(D) X 5MM(L); DENTAL IMPLANT
Model Number BOES605
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Screw and mount sold bundled with implant.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during placement, the screw of the implant would not loosen to allow removal of the mount.Attempted multiple times, eventually stripping the screw head.The implant had to be removed and replaced with a different implant.Attempted to loosen the screw after the procedure using plyers, wrench to no avail.
 
Event or Problem Description
No additional event information at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: component code was corrected/updated to 887 h6: health effect impact code was corrected/updated to 4604 h6: type of investigation codes were added: 10, 4110, 4109, 4111 and 3331.H6: investigation findings code was added: 180.H6: investigation conclusions code was added: 4307.H10: narrative/data was updated.One 3i t3® short external hex parallel walled implant, 6mm(d) x 5mm(l) (boes605) with mount was returned for investigation.Visual evaluation of the as returned implant identified signs of use and wear on the mount and screw (most likely from multiple attempts in order to remove screw).Functional testing was performed and mount could not be disengaged from the implant.Hence, the reported event was recreated.Pre-existing patient condition was type iii (low) bone density.The device was attempted to locate on tooth site #3 (fdi) and removed same day.Dhr review was completed for the subject lot number (2019090956).It was confirmed that all operations and inspections were executed as per applicable procedures.No deviations or non-conformances, which could have caused or contributed to the reported event were noted as part of the dhr.Complaint history review was completed for the subject lot number (2019090956) for does not disengage/release category and no other complaint was identified.October post market trending was reviewed and there were no actionable events or corrective actions for the reported event (does not disengage/release) or products.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.

Brand Name
3I T3® SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 6MM(D) X 5MM(L)
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12218775
Report Number0001038806-2021-01365
Device Sequence Number4136496
Product Code DZE
UDI-Device Identifier00844868033653
UDI-Public(01)00844868033653(17)241022(10)2019090956
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Model NumberBOES605
Device Catalogue NumberBOES605
Device Lot Number2019090956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANT MOUNT; IMPLANT SCREW; IMPLANT MOUNT; IMPLANT SCREW
Patient Age71 YR
Patient SexMale